Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 15, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 30, 2018, 8:45 PM EDT for 5 counties in Maine. It took effect at Jul 1, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2018, 8:45 PM EDT (00:45 UTC)
- In effect from
- Jul 1, 2018, 8:00 AM EDT
- Expired
- Jul 1, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 56 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WHUS41 KGYX 010045 CFWGYX Coastal Hazard Message National Weather Service Gray ME 845 PM EDT Sat Jun 30 2018 MEZ024>028-011000- /O.NEW.KGYX.BH.S.0015.180701T1200Z-180702T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 845 PM EDT Sat Jun 30 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Sunday through Sunday evening. * Location...Ocean beaches of Maine and New Hampshire. * Beach Hazard...The warm air temperatures of 75 to 85 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * Timing...Sunday. * Winds...Light, becoming southeast at 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ JC
3 follow-up statements
239 WHUS41 KGYX 010707 CFWGYX Coastal Hazard Message National Weather Service Gray ME 307 AM EDT Sun Jul 1 2018 MEZ024>028-020000- /O.CON.KGYX.BH.S.0015.180701T1200Z-180702T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 307 AM EDT Sun Jul 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Ocean beaches of Maine and New Hampshire. * Beach Hazard...The warm air temperatures of 75 to 85 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * Timing...Today. * Winds...Light, becoming southeast at 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Schwibs
915 WHUS41 KGYX 010708 CFWGYX Coastal Hazard Message National Weather Service Gray ME 308 AM EDT Sun Jul 1 2018 MEZ024>028-011915- /O.CON.KGYX.BH.S.0015.180701T1200Z-180702T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 308 AM EDT Sun Jul 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * Location...Ocean beaches of Maine. * Beach Hazard...The warm air temperatures of 75 to 85 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * Timing...Today. * Winds...Light, becoming southeast at 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Schwibs
811 WHUS41 KGYX 011855 CFWGYX Coastal Hazard Message National Weather Service Gray ME 255 PM EDT Sun Jul 1 2018 MEZ024>028-020000- /O.CON.KGYX.BH.S.0015.000000T0000Z-180702T0000Z/ Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 255 PM EDT Sun Jul 1 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location...Ocean beaches of Maine. * Beach Hazard...The warm air temperatures of 80 to 90 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * Timing...Through 8 PM. * Winds...Light, becoming southeast at 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 8:23 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 30, 8:23 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Gray ME
823 PM EDT Sat Jun 30 2018
.SYNOPSIS...
High pressure will remain in control over the region Sunday
through Thursday with temperatures well above normal. A cold
front will finally bring relief to the region on Friday and will
be followed by high pressure and cooler temperatures on the
weekend.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Update...
Convection late this afternoon and early this evening continues
to dissipate over Ontario Province as it slides southeast. More
significant convection north of the Great Lakes may slide south
and east as mesoscale convective complexes form along the
northern periphery of the upper level ridge. However, this
precipitation may not arrive until very late tonight.
Prev Disc...
Convection is moving southwest with time this afternoon,
setting up isolated thunderstorms in the region. Overnight hours
the models are progging a significant convective system or MCS
moving out of Canada and into northern sections of New Hampshire
and Maine. Temps only drop into the lower 60s to lower 70s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Additional strong to severe convection is possible on Sunday as
thunderstorms move southeast around the periphery of the upper
level ridge. This will take the form of bowing structures and
short-lived supercells. Moisture is lacking never-the-less
winds are strong aloft. The real issue will be heat later on the
day.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Very hot week on tap in the extended forecast as east coast
ridge remains in place for much of the week. Heights will peak
on Monday and temperatures will soar well above normal. Apparent
temps in the Connecticut Valley and much of southern New
Hampshire will top out between 95 and 100 degrees and heat
advisories will be needed in these areas. Remainder of the
forecast area will remain below these values. Weak gradient will
allow a sea breeze to quickly develop in coastal areas
providing some relief from the heat but not the humidity.
Looking for temperatures to fall back into the 70s during the
afternoon. Although an isolated thunderstorm can't be ruled out
in northern zones by late in the day as a shallow shortwave
approaches from the west...most of the region should see a dry
day due to a lack of a trigger.
Have included some low chance pops for northern zones Monday
night but shallow shortwave mentioned above forecast to flatten
out overnight as surface boundary drops south into northern
zones. Reminder of the forecast area will see a very warm and
muggy night. Lows will range from the mid 60s to lower 70s.
Expecting even warmer temps on Tuesday as upper ridge holds
through the day. Looking for many areas away from the coast to
reach the 90s with mid to upper 90s in warmer portions of
southern New Hampshire and the Connecticut Valley. Lingering
boundary will settle into southern zones during the day and may
be enough to trigger afternoon convection but expect this
activity to be widely scattered.
More of the same for Wednesday and Thursday as upper ridge holds
over the area. Expect both days to feature highs in the lower
to mid 90s away from the coast with a continuing chance of
afternoon and evening thunderstorms.
Relief is in sight on Friday as a cold front forecast to drop
south through the region during the day. Increasing shear and
good CAPE will make severe thunderstorms likely as this
boundary drops south through the afternoon. Will see slightly
cooler temperatures with highs ranging through the 80s to near
90. High pressure will build in behind the front for the weekend
bringing cooler and less humid weather.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Short term: VFR with areas of MVFR/IFR tonight in showers and
thunderstorms. Areas of MVFR/IFR aft 06z Sunday in fog. Becoming
VFR throughout aft 13z Sunday.
Long Term...
Generally VFR Monday through Thursday with scattered areas of
MVFR/IFR ceilings and vsby in showers and thunderstorms.
&&
.MARINE...
Short Term...Wind gusts to 20 kt overnight will allow for four
foot seas. Otherwise, winds and seas will remain well below SCA
thresholds.
Long Term...
No problems noted.
&&
.CLIMATE...
An extended period of hot weather will continue into
next week. With many people outdoors for the holiday we are
especially concerned with the heat and humidity. Here are some
facts:
In Concord, record highs include: 7/1 99 degrees in 1913, 7/2
98 degrees in 1966, 7/3 102 degrees in 1966, 7/4, 102 degrees in
1911, and for 7/5 101 degrees in 1911.
In Portland, record highs include: 7/1 93 degrees in 1971, 7/2
98 degrees in 1941, 7/3 95 degrees in 2002, 7/4, 90 degrees in
2010, and for 7/5 94 degrees in 1999.
In Augusta, record highs include: 7/1 92 degrees in 1971, 7/2
93 degrees in 1963, 7/3 94 degrees in 2002, 7/4, 93 degrees in
2002, and for 7/5 91 degrees in 2010.
--------------------------------------------------------------
Consecutive Days>=90F
Concord: Last time we saw 5 days or more in a row at or above
90 was 5 in 2013.
Concord: Last time we saw 6 days or more in a row at or above
90 was 6 in 2010.
Concord: Last time we saw 7 days or more in a row of at or
above 90 was 9 in 2002.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...Heat Advisory from noon Sunday to 7 PM EDT Monday for
NHZ001>003-005-007-008-011-012-015.
MARINE...None.
&&
JCHazardous weather outlook, Jun 30, 8:20 PM EDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 820 PM EDT Sat Jun 30 2018 NHZ001>003-005-007-008-011-012-015-020030- Northern Coos-Southern Coos-Northern Grafton-Southern Grafton- Sullivan-Merrimack-Cheshire-Eastern Hillsborough- Western And Central Hillsborough- 820 PM EDT Sat Jun 30 2018 ...HEAT ADVISORY IN EFFECT FROM NOON SUNDAY TO 7 PM EDT MONDAY... This Hazardous Weather Outlook is for New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. Scattered showers and thunderstorms expected overnight. A few storms may contain damaging winds and some hail late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A hot and humid air mass will continue in the region this weekend, bringing a prolonged period of high heat and humidity. It is likely that Heat Advisory criteria (heat index 95 degrees) will be exceeded for portions of the area extending into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-020030- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 820 PM EDT Sat Jun 30 2018 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Tonight. Scattered showers and thunderstorms expected overnight. A few storms may contain damaging winds and some hail late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A very warm and humid air mass will continue in the region this weekend and into next week. However, there will be afternoon sea breezes during much of this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>022-NHZ004-006-009-010-013-020030- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Carroll-Southern Carroll-Belknap-Strafford- Interior Rockingham- 820 PM EDT Sat Jun 30 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. Scattered showers and thunderstorms expected overnight. A few storms may contain damaging winds and some hail late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A hot and humid air mass will continue in the region this weekend, bringing a prolonged period of high heat and humidity. It is likely that Heat Advisory criteria (heat index 95 degrees) will be exceeded for portions of the area next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-020030- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 820 PM EDT Sat Jun 30 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No Hazardous Weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Areas of dense fog are possible over the waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:48 PM EDT | Special Weather Statement | GYX | Oxford | 42 min |
| Jun 30, 10:01 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 59 min |
| Jun 30, 10:21 PM EDT | Tornado Warning | GYX | Oxford | 54 min |
| Jun 30, 11:09 PM EDT | Special Weather Statement | GYX | Androscoggin | 36 min |
| Jun 30, 11:39 PM EDT | Special Weather Statement | GYX | Franklin | 51 min |
| Jul 1, 12:00 AM EDT | Special Weather Statement | GYX | Franklin | 45 min |
| Jul 1, 12:47 AM EDT | Special Weather Statement | GYX | Somerset | 58 min |
| Jul 1, 12:51 AM EDT | Special Weather Statement | GYX | Kennebec | 39 min |
| Jul 1, 1:16 AM EDT | Special Weather Statement | GYX | Waldo | 44 min |
| Jul 1, 1:32 AM EDT | Areal Flood Advisory | GYX | Franklin, Oxford, Somerset | 3 hr |
| Jul 1, 1:39 AM EDT | Special Weather Statement | GYX | Franklin, Somerset | 51 min |
| Jul 1, 2:18 AM EDT | Special Weather Statement | GYX | Oxford | 27 min |
| Jul 1, 2:44 AM EDT | Special Weather Statement | GYX | Oxford | 31 min |
| Jul 1, 3:02 AM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Kennebec, Oxford | 28 min |
| Jul 1, 3:26 AM EDT | Special Weather Statement | GYX | Androscoggin | 49 min |
| Jul 1, 2:37 PM EDT | Heat Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 1 more | 28 hr |
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.